Next Article in Journal
Some New Integral Identities for Solenoidal Fields and Applications
Previous Article in Journal
One-Dimensional Nonlinear Stefan Problems in Storm’s Materials
Mathematics 2014, 2(1), 12-28; doi:10.3390/math2010012
Article

On the Folded Normal Distribution

1
, 2
 and 3,*
Received: 10 October 2013; in revised form: 26 January 2014 / Accepted: 26 January 2014 / Published: 14 February 2014
Download PDF [351 KB, uploaded 14 February 2014]
Abstract: The characteristic function of the folded normal distribution and its moment function are derived. The entropy of the folded normal distribution and the Kullback–Leibler from the normal and half normal distributions are approximated using Taylor series. The accuracy of the results are also assessed using different criteria. The maximum likelihood estimates and confidence intervals for the parameters are obtained using the asymptotic theory and bootstrap method. The coverage of the confidence intervals is also examined.
Keywords: folded normal distribution; entropy; Kullback–Leibler; maximum likelihood estimates folded normal distribution; entropy; Kullback–Leibler; maximum likelihood estimates
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Tsagris, M.; Beneki, C.; Hassani, H. On the Folded Normal Distribution. Mathematics 2014, 2, 12-28.

AMA Style

Tsagris M, Beneki C, Hassani H. On the Folded Normal Distribution. Mathematics. 2014; 2(1):12-28.

Chicago/Turabian Style

Tsagris, Michail; Beneki, Christina; Hassani, Hossein. 2014. "On the Folded Normal Distribution." Mathematics 2, no. 1: 12-28.


Mathematics EISSN 2227-7390 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert